Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Severe abdominal pain after dental teeth cleaning

I live in Lehigh Acres, FL. Yesterday I got a severe abdominal pain one hour after my dental appointment for teeth cleaning. I did not eat that morning before the procedure. In the dental office I was treated with antibiotics under my gums (2 spots) and also my doctor used some sweet and bitter yellow liquid which supposed to help slowing down bacteria grouth in my mouth. In one hour after that I started vomiting and very strong pain above my naval area. I ate nothing before that. I ended up in the emergency room of the local hospital where they did blood work, urine test and abdominal cat scan . They decided that I have urine infection because they found nothing besides blood in my urine (but I just started my period being in the emergency room). I do not have urine infection symptoms for sure. Or at least my pain has nothing to do with urine infection symptoms. I called to the dentist office and the doctor/technician who performed my teeth cleaning said that it s impossible to be poisoned with medications she used. Why would I have such bad pain after my dental appointment? And another question why should I pay for my emergency room visit if they were useless at all? They could not even eliminate my stomach ache just made it not so strong for a while.
Mon, 5 Aug 2013
Report Abuse
Dentist 's  Response
hello
first of all i feel real sad for what happened with you
now talking about what happene
although stomach pain is most difficult to treat as there are many organs in the space and you cant be sure before a long list of examinations are done
but as u say it all started soon after the dental pain
so what i assume is that the antibiotics used in the dental treatment must be the culprit
yes there are antibiotics used in dental offices that may lead to gastric upset...and severe pain in some rare cases
so what would advise is that the next time you visit your dentist ,do tell him the history of your pain and if you have got the prescription and treatment chart than you must also reproduce that before starting up your treatment
this will help your dentist from taking necessary pecautions and save you from any other future discomforts
best of luck
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Hello.
Thanks for choosing HealthcareMagic forum.
Stomach aches are really a difficult thing to treat as the pain is always non specific and there are so many organs in our abdomen that it is always difficult to pin point the area from where the pain is coming in the absence of a proper history.It is quite possible that the pain you had was due to medication effect.
Dr. Rakhi Tayal
drrakhitayal@gmail.com


I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am married from last 3 years but have no baby yet. Doctor suggested my wife ovafin tablet 3 time in a day from 2nd day of her menstrual cycle to...

Recent questions on  Urinary tract infection

doctor1 MD

I have a bad/cold flu for the last few days and I am scheduled to have rhinoplasty a week from tommrorow. I also am taking cipro for a urinary...

doctor1 MD

Hi doc.I have a male friend who recently been on a drinking bender for nearly 3 weeks straight. A couple of days ago he feels like he needs to...

doctor1 MD

The problem I m having is itchiness in my vaginal I had yeast or urinary infection before but along time ago forgot the what it feels like... The...

doctor1 MD

Hello I had a nasal surgery feb 11 and had a catheter in during surgery.I was not aware of it and when I came home couldnt pee.Then I got a nasty...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

I’m a male 76 years of age and have had some pain in the pubic area when I urinate - I have had to yhrinate very frequently as well for the past...